It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-13-2003, 04:08 PM   #1
Junior Member
Join Date: Aug 2003
Location: Houston, TX
Posts: 43
jerimee HB User
Exclamation Accutane and Thyroid

I have recently been diagnosed with hypothyroidism (6/03). I was on accutane (80mg/day) for the entire year of 2000. I am searching for answers on if this could be related. I was also on Adoxa 200mg/day for acne from 1/02 until 3/03. After I stopped the Adoxa I started having health problems (being tired, no motivation, etc). So now I take Synthroid but it doesnt seem to help. Answers please!!!!

Sponsors Lightbulb
Old 08-13-2003, 11:33 PM   #2
Senior Member
Join Date: Jul 2003
Location: Iowa, USA
Posts: 155
Memnoch636 HB User

Well hello. I also have a a thyroid problem, however I was always told that this was hereditary. I have never heard of any drug that caused a thyroid problem. I know of many herbs and drugs that could help, or hurt your thyroid; but have never heard of anything that would induce this problem.

If Accutane or another drug damaged your thyroid, that would really suck to say the least. Please keep me posted.

Old 08-14-2003, 08:56 AM   #3
too old for this
Senior Member
Join Date: Dec 2002
Location: NY, USA
Posts: 137
too old for this HB User

Hey there, I also have hypothyroidism. I understand it's fairly common, especially in women. Are you female?

The symptoms you mention -- fatigue, no motivation, etc. -- suggest that your doc might have to increase the level of synthroid. I started out on a low dose, but as my hypothyroidism got worse the dose had to be upped. It usually takes months for the doc to figure out the right dose for you.

It sucks to have to be on a medication for the rest of your life, doesn't it? At least with acne, I think, OK, *someday* it will go away. But the thyroid problem will never go away.

[This message has been edited by too old for this (edited 08-14-2003).]

Old 08-14-2003, 01:05 PM   #4
Senior Member
Join Date: Jul 2003
Location: Iowa, USA
Posts: 155
Memnoch636 HB User

Hey, I have no idea what you were looking for. I'm also a male with Thyroid problems. But I found an herb from India that helps support your Thyroid, and has been linked to help acne. It's called Guggul or Commiphora Mukul. It has been proven to help your Thyroid gland, and has been sugested to help acne. Maybe this would be perfect for you.

Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Accutane and osteomyelitis/osteonecrosis of the jaw susanl95 Dental Health 15 01-27-2008 10:30 PM
Bah!! Acne coming back after accutane Jackswift Acne 12 09-10-2006 09:40 PM
Attention All Accutane Users! babygurl77 Acne 13 06-30-2006 05:47 PM
accutane - thyroid side-effects? toTheAtom Acne 0 01-05-2006 11:26 PM
Endocrinologist prescibed Avodart and Accutane austinstories Acne 14 12-28-2004 07:16 PM
If you're thinking of accutane, PLEASE READ noaccutane Acne 10 02-24-2004 02:23 PM
My 13 year old on accutane(LONG POST) GirlienNc Acne 21 02-23-2004 11:10 PM
My experience with accutane... mossimo Acne 0 02-22-2004 04:07 PM
Accutane and THE SUN winteracne Acne 5 02-13-2004 04:50 PM
Accutane and thyroid jerimee Thyroid Disorders 5 12-23-2003 02:44 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:08 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!